MAUDE Adverse Event Report: SOFWAVE MEDICAL LTD. SOFWAVE

SOFWAVE MEDICAL LTD. SOFWAVE
Model Number SOFWAVE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Nerve Damage (1979); Burning Sensation (2146); Insufficient Information (4580)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On august 11, 2025, sofwave received a report from fda describing an event involving fat loss and possible nerve damage.To support a more thorough investigation, sofwave requested additional information from fda, as several fields in the report were redacted.However, fda informed sofwave that no further information could be provided due to privacy constraints.As a result, a detailed investigation could not be conducted.Previously, on july 1, sofwave received an anonymous complaint via its website describing similar symptoms of fat loss and nerve damage.The complainant indicated her intention to report the event to fda and declined to provide additional details.Based on the nature of the complaint and its timing, sofwave reasonably assumes that this is the same individual referenced in the fda report (mdr mw5173219).Upon review, sofwave associated the two reports due to the similarity in reported symptoms, sex of the reporter, and the timing of the complaints.This prompted a re-evaluation of the initial determination.The original report received by sofwave was initially assessed for reportability and determined to be non-reportable under 21 cfr 803, as there was no indication that the device may have caused or contributed to a serious injury.The patient reported experiencing nerve damage and volume loss in the face following use of the device.This report has not been clinically confirmed or evaluated by a healthcare professional.The manufacturer has conducted an internal review and does not believe the device is capable of causing nerve damage based on its design, intended use, and available performance data.The device is designed to operate at a superficial level and does not reach the subcutaneous fat layer.The device's ultrasonic frequency and proprietary transducer design limit energy absorption to depths of approximately 2 mm, which are superficial to both subcutaneous fat and nerve structures.Based on its design, intended use, and available performance data, the manufacturer does not believe the device is capable of causing volume loss.In accordance with 21 cfr part 803, this report is being submitted to the fda based on the patient's allegation of serious injury.Although the available information is limited, the submission is made out of an abundance of caution and in compliance with the requirements of 21 cfr part 803.
 
Event or Problem Description
On august 11, 2025 sofwave became aware of reportable event that was submitted to fda by a patient (mw5173219) on (b)(6) 2025.Fda forwarded the event to sofwave for handling.Patient reported the following: "had a sofwave treatments which uses ultrasound on my face and neck.I was told the treatment was safe fda cleared with no adverse side effects.This treatment caused nerve damage and extreme fat loss in my face.Sofwave is not safe and should come with a warning for the fat loss and nerve damage.Sofwave claims it only goes 1.5 mm into skin and it can't reach the fat or nerves which is untrue.".Additional treatment information was not provided by fda as several fields were redacted.This information was associated with a previously received complaint with the same allegation of fat loss and nerve damage:" i had sofwave done to my upper face, lower face and neck.I have substantial fat loss all over my face and i have been diagnosed with sensory nerve damage and i'm in gabapentin to help with the burning pain.I think the provider went beyond treatment protocol.The fat atrophy is so extreme at this point, i am consulting with plastic surgeon for facial fat grafting".

Brand Name
SOFWAVE
Common Device Name
SOFWAVE
Manufacturer (Section D)
SOFWAVE MEDICAL LTD.
haotsma 1
yokneam ilit, 20692
IS  20692
Manufacturer (Section G)
SOFWAVE MEDICAL LTD.
haotsma 1
yokneam ilit, 20692
IS   20692
Manufacturer Contact
shlomit mann
haotsma 1
yokneam ilit, 20692
IS   20692
MDR Report Key22923310
Report Number3015889734-2025-00041
Device Sequence Number21118196
Product Code OHV
UDI-Device Identifier07290018152003
UDI-Public(01)07290018152003(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250146
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSOFWAVE
Device Catalogue NumberFG00001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexFemale